MAUDE Adverse Event Report: CONMED LARGO HALL TITAN PRIMECUT+ OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL TITAN PRIMECUT+ OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES
Model Number PRO9350B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the pro9350b, hall titan primecut+ oscillating saw battery handpiece device was being used during a total knee arthroplasty procedure on (b)(6) 2023 when it was reported ¿the oscillator head of the main body was cut off during osteotomy using this hall titan primecut+ oscillator." further assessment questioning found that the device did fragment and was retrieved using ¿instrument like forceps¿.The procedure was completed with an alternate "backup instrument" and there was no report of injury, medical intervention, or extended hospitalization for the patient.The current status of the patient was reported as ¿no problem¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Reported event ¿main body was cut off¿ was confirmed.An evaluation of the returned device found that the housing had damaged.The preventive maintenance was overdue and completed as part of this repair order.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.(b)(4).Per the instructions for use, the user is advised to always inspect handpiece and accessories prior to use.Do not use damaged equipment.Handle all equipment carefully.If any equipment is dropped or damaged in any way, return it immediately for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the (b)(4), hall titan primecut+ oscillating saw battery handpiece device was being used during a total knee arthroplasty procedure on (b)(6) 2023 when it was reported ¿the oscillator head of the main body was cut off during osteotomy using this hall titan primecut+ oscillator." further assessment questioning found that the device did fragment and was retrieved using ¿instrument like forceps¿.The procedure was completed with an alternate "backup instrument" and there was no report of injury, medical intervention, or extended hospitalization for the patient.The current status of the patient was reported as ¿no problem¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
HALL TITAN PRIMECUT+ OSCILLATING SAW BATTERY HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16577186
Report Number1017294-2023-00020
Device Sequence Number17317882
Product Code HAB
UDI-Device Identifier40845854050805
UDI-Public(01)40845854050805(11)210622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO9350B
Device Catalogue NumberPRO9350B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic